Vol. 76, No. 1, 1978

Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Positive operators and the ergodic theorem

Ryōtarō Satō

Vol. 76 (1978), No. 1, 215–219
Abstract

Let T be a positive linear operator on L1(X,) satisfying supn(1∕n) i=0n1Ti1 < , where (X,) is a finite measure space. It will be proved that the two following conditions are equivalent: (I) For every f in L(X,) the Cesàro averages of Tnf converge almost everywhere on X. (II) For every f in L1(X,) the Cesàro averages of Tnf converge in the norm topology of L1(X,). As an application of the result, a simple proof of a recent individual ergodic theorem of the author is given.

Mathematical Subject Classification
Primary: 28A65, 28A65
Milestones
Received: 20 July 1977
Published: 1 May 1978
Authors
Ryōtarō Satō